Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

July 31, 2016Erie County, New York

NWS Buffalo, NY issued this special weather statement at Jul 31, 2016, 5:52 PM EDT for Erie County, New York. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2016, 5:52 PM EDT (21:52 UTC)
Expired
Jul 31, 2016, 6:15 PM EDT
In force
23 min
Issued by
NWS Buffalo, NY

County Erie County, NY

The radar

The Buffalo radar (KBUF), 38 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

758 
WWUS81 KBUF 312152
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
552 PM EDT SUN JUL 31 2016

NYZ085-312215-
SOUTHERN ERIE-
552 PM EDT SUN JUL 31 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ERIE COUNTY...

AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DERBY...OR 8
MILES SOUTHWEST OF HAMBURG...MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EDEN...ANGOLA...NORTH COLLINS AND DERBY. 

THIS INCLUDES INTERSTATE 90 NEAR EXIT 57A.
 
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4259 7892 4263 7905 4272 7899 4269 7887
TIME...MOT...LOC 2150Z 207DEG 8KT 4265 7897 

$$

WELCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 31, 4:29 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 31, 4:29 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
429 PM EDT SUN JUL 31 2016

.SYNOPSIS...
An upper level disturbance will drift slowly across the area
through tonight with scattered showers and thunderstorms which
will linger into Monday. Dry weather will then return for Tuesday
through the middle of the week as high pressure builds into the
region.

&&

.NEAR TERM /THROUGH MONDAY/...
For the remainder of this afternoon, the main concern continues to
be the potential for heavy rain. Mesoscale guidance (12Z ARW/NMM and
the latest HRRR) now captures convection from earlier this morning,
which increases forecast confidence some even though convection
continues to develop along subtle boundaries. The main synoptic
feature driving this is a slow moving upper level trough across the
Great Lakes Region. The flow beneath 700mb is very weak so storms
have and will continue to be very slow moving, with the potential to
produce locally heavy rainfall. Precipitable water values are around
1.5 inches as shown by the KBUF sounding, which is moderate but
ample to produce flooding. Using a blend of radar trends and model
consensus suspect the greatest potential for locally heavy rainfall
extends from the Wyoming Hills to the Western Southern Tier. This
area got some sunshine this morning, and there is a northerly lake
breeze which may help provide a focus for this activity. This
potential will diminish this evening when instability decreases.

The upper level feature will slowly drift east overnight, with a
weak area of low pressure passing to the south and high pressure
to the north. There will be a weak pressure gradient and generally
light winds, resulting in the potential for radiation fog. Model
guidance forecasts variable but considerable mid and high clouds
across the region, which will inhibit radiational cooling and fog,
but any breaks could quickly be followed by fog development. This
will especially be the case in areas which get rainfall today,
such as the Niagara Frontier and Western Southern Tier. Lows will
range from the lower 60s across the interior to the mid to upper
60s across the lake plains.

On Monday, the trough axis will still be across Eastern New York
which will probably result in more diurnally driven showers and
thunderstorms. These should be most widespread across the Eastern
Lake Ontario region, and interior portions of the Southern Tier.
Storm motion will still be slow, but the air mass will be drier with
precipitable water values around 1.25 inches. Like today, storms
will be hit or miss with many locations missing out on the rain all
together. Expect high temperatures to range from the upper 70s
across the interior to the lower 80s across the lake plains where
there should be a bit more sunshine.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
The mid-level trough and low/mid-level moisture axis will shift east
of New York into New England Monday night. Only forecasting a
low/slight chance of showers east of Lake Ontario as the moisture
and synoptic forcing departs. All other locations will be dry with
skies clearing west to east. Upper level ridging and surface high
pressure will build across the forecast area on Tuesday. Expect most
areas to remain dry with plenty of sunshine but 12z EC/GFS models
are developing some diurnal showers/isolated storm again east of
Lake Ontario. Have held POPs to slight chance due to ridging
building overhead. Upper level ridging and surface high pressure
will maintain control of our weather Tuesday night through Wednesday
with dry conditons and mainly clear skies.

Warm advection and ridging building aloft will help boost our
temperatures back above normal this period. Highs will range from
the low to mid 80s Tuesday with northeasterly winds holding the Lake
Erie lake breeze at bay. This will help temperatures in downtown
Buffalo to reach higher than surrounding towns. On Wednesday, Highs
will warm into the mid to upper 80s as winds veer around to
Southwest. This should allow return of the Lake Erie breeze with
warmer spots occuring across the Genesee Valley and and Lake Ontario
lake plains inland of a weak Lake Ontario lake breeze. Low
temperatures will range from mid 60s near the lakes to mid 50s
inland across the higher terrain Monday night and Tuesday night.
Humidity levels should remain comfortable through Tuesday then
increase with developing southwesterly flow on Wednesday. This will
make for much more mild overnight temperatures Wednesday night with
some locations not falling below 70.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
This period will feature two days with summer's heat and then
storms, followed by a return to comfortable humidity and
temperatures.

To start this period a 590+ dm 500 hPa ridge will be centered over
the Tennessee Valley, with a ridge axis extending northward through
the Great Lakes region. A southwesterly flow will allow for warming
aloft with temperatures at 850 hPa nearing the upper teens across
the region. The warming aloft combined with subsidence from the
nearing ridge axis will likely suppress any shower or thunderstorm
development on Thursday and will maintain a dry forecast, thus
discounting the 12Z GFS operational model solution of a more stormy
day.

High temperatures on Thursday will likely reach into the mid 80s to
lower 90s across the region.

Aloft this afternoon two shortwaves, one over Alberta Canada, and
a second off the coastline of British Columbia will consolidate
over central Canada midweek, eventually dropping southward and
pushing a shortwave trough over the Great Lakes region. This
trough aloft will aid in pushing this surface cold front eastward
towards our region Friday and Friday night.

Along this cold front moisture will be increasing both from Pacific
origin, as well as monsoonal moisture that is over the desert
Southwest this afternoon. In fact this morning's soundings over
Phoenix, AZ recorded a near-record level PWAT reading...depicting
just how humid this airmass has become. This moisture will begin
to reach us Friday, with dewpoints soaring well into the 60s, to
possibly lower 70s. When factoring the dewpoints and yet another
day with highs in the mid 80s to lower 90s, apparent temperatures
will reach the low to mid 90s, and likely upper 90s across the
Genesee Valley and Finger Lakes region.

There will be a southwest flow Friday off Lake Erie, as well as off
Lake Ontario, with this gusty southwest wind keeping metro Buffalo
and northern Jefferson County in the mid 80s for air temperatures.

While a few thunderstorms will develop in the peak heating of the
day Friday, it will likely not be till Friday evening and overnight
that the bulk of the storms will form. The airmass will be very
unstable by this time, and lift from the nearing cold front, and
upper level height falls will aid in a line of thunderstorms
forming. PWATs will be in the 1.75 to 2.00 inch range and any of
these storms could bring heavy downpours, as well as the potential
become strong with the 0-6 km bulk shear values reaching 35 to 40
knots.

Both the 12Z ECMWF and 12Z GFS continue to maintain the cold front
will pass across the region Friday night. Will continue with likely
pops Friday night, with the area likely dry by Saturday morning.

Behind the cold front temperatures at 850 hPa will drop down into
the low teens for Saturday and Sunday. This will bring cooler air
temperatures, with highs in the mid 70s to lower 80s both days.
Humidity levels will be tolerable with drier air flowing over the
region within a west to northwest flow. There may be a stray shower
Saturday across the north country with the upper level low nearby,
otherwise a dry weekend will be expected.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
The potential for thunderstorms will be the primary concern for
aviation through this evening. Model guidance and radar trends
suggest the best chance for thunderstorms will be through late
afternoon at ROC/JHW, however it is difficult to completely rule
out a thunderstorm at any location. Thunderstorms are slow moving,
and may last for an hour or two, with MVFR or lower conditions.

Tonight, the main concern is the potential for low stratus and
fog. This will largely depend on how much mid and high level
clouds clear out, and which locations receive rainfall this
afternoon. Generally speaking MOS guidance is very pessimistic
tonight, but for the 18Z TAFS IFR or lower conditions are only
forecast at JHW due to its climatologically and IAG due to
rainfall late this morning. There is a potential for locally dense
fog tonight with VSBY below a half mile, and this is likely to
occur if skies clear out since winds will be light and moisture
will be in place.

Fog and stratus should gradually dissipate Monday morning, with
conditions generally improving to VFR. Showers and thunderstorms
are possible in the afternoon with localized MVFR or lower
conditions at times.

Outlook...

Monday night through Thursday...VFR.
Friday...Mainly VFR. A chance of showers and thunderstorms.

&&

.MARINE...
An extended period of northeast winds continues this afternoon but
winds and waves will likely remain just shy of Small Craft
Advisory criteria. Northeast winds back off some tonight as high
pressure builds toward the region. Light northeast winds will
continue Monday and Tuesday before turning more southerly by
midweek.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...SMITH
LONG TERM...THOMAS
AVIATION...APFFEL
MARINE...APFFEL
Hazardous weather outlook, Jul 31, 8:57 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
857 AM EDT SUN JUL 31 2016

NYZ001>008-010>014-019>021-085-011300-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
857 AM EDT SUN JUL 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP TODAY. ANY STORMS THAT
DEVELOP WILL BE VERY SLOW MOVING AND MAY PRODUCE VERY HEAVY
RAINFALL AND FLOODING IN A FEW LOCALIZED AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-011300-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
857 AM EDT SUN JUL 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Special weather statement, Jul 31, 2:21 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
221 PM EDT SUN JUL 31 2016

NYZ019-020-311915-
CATTARAUGUS-CHAUTAUQUA-
221 PM EDT SUN JUL 31 2016

...A STRONG THUNDERSTORM WILL BRING HEAVY RAIN TO SOUTHWESTERN
CATTARAUGUS AND CHAUTAUQUA COUNTIES...

AT 218 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS MOVING INTO THE
WESTERN SOUTHERN TIER. THESE THUNDERSTORMS ARE VERY SLOW MOVING AND
HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. THUNDERSTORMS
WILL CONTINUE THROUGH LATE AFTERNOON, AND THEN TAPER OFF THIS
EVENING.

THIS INCLUDES JAMESTOWN AND SURROUNDING AREAS, AS WELL AS INTERSTATE
86 BETWEEN EXITS 4 AND 21.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4225 7976 4240 7876 4200 7867 4200 7976
TIME...MOT...LOC 1818Z 271DEG 7KT 4216 7931

APFFEL
Special weather statement, Jul 31, 3:15 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
315 PM EDT SUN JUL 31 2016

NYZ013-014-312015-
ONTARIO-LIVINGSTON-
315 PM EDT SUN JUL 31 2016

...AN AREA OF THUNDERSTORMS BRING HEAVY RAINFALL TO WESTERN ONTARIO
AND EASTERN LIVINGSTON COUNTIES...

AT 313 PM EDT...THUNDERSTORMS WERE CLUSTERED NEAR LIMA...OR 10 MILES
EAST OF GENESEO...MOVING EAST AT 15 MPH. THESE STORMS ARE PRODUCING
VERY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
CANANDAIGUA...DANSVILLE...AVON...CONESUS...BRISTOL...LIMA...
BLOOMFIELD...NAPLES...HONEOYE AND HEMLOCK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4252 7783 4294 7775 4293 7714 4276 7723
      4276 7731 4273 7734 4267 7736 4267 7737
      4258 7737 4258 7766 4253 7766 4253 7772
      4252 7772
TIME...MOT...LOC 1913Z 291DEG 13KT 4285 7762

APFFEL
Special weather statement, Jul 31, 4:06 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
406 PM EDT SUN JUL 31 2016

NYZ019-020-085-312100-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-
406 PM EDT SUN JUL 31 2016

...AN AREA OF THUNDERSTORMS BRINGING HEAVY RAINFALL TO SOUTH CENTRAL
ERIE...NORTHWESTERN CATTARAUGUS AND EAST CENTRAL CHAUTAUQUA
COUNTIES...

AT 403 PM EDT...THUNDERSTORMS WERE CLUSTERED ALONG A LINE FROM
CASSADAGA TO GOWANDA...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
GOWANDA...CONCORD...COLLINS...STOCKTON...DAYTON...ARKWRIGHT...
FORESTVILLE...CASSADAGA...PERRYSBURG AND SILVER CREEK RESERVOIR.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4228 7932 4235 7944 4261 7881 4253 7867
TIME...MOT...LOC 2003Z 243DEG 26KT 4236 7923

TMA
Special weather statement, Jul 31, 4:15 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
415 PM EDT SUN JUL 31 2016

NYZ013-014-312100-
ONTARIO-LIVINGSTON-
415 PM EDT SUN JUL 31 2016

...AN AREA OF STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL
AFFECT CENTRAL ONTARIO AND SOUTHEASTERN LIVINGSTON COUNTIES...

AT 411 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR
BRISTOL...OR 8 MILES SOUTHWEST OF CANANDAIGUA...MOVING EAST AT 20
MPH.  THESE STORMS ARE PRODUCING VERY HEAVY RAINFALL WITH RAINFALL
RATES OF 3 TO 4 INCHES POSSIBLE IN THE HEAVIEST PART OF THE STORMS.

LOCATIONS IMPACTED INCLUDE...
CANANDAIGUA...BRISTOL...NAPLES...RUSHVILLE...GORHAM...SPRINGWATER...
HUNT HOLLOW...BRISTOL MOUNTAIN...COTTAGE CITY...
CANANDAIGUA LAKE AND HALL.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4258 7764 4292 7739 4283 7698 4276 7698
      4276 7731 4267 7737 4258 7737
TIME...MOT...LOC 2011Z 284DEG 16KT 4279 7737

WELCH
Special weather statement, Jul 31, 5:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
552 PM EDT SUN JUL 31 2016

NYZ085-312215-
SOUTHERN ERIE-
552 PM EDT SUN JUL 31 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ERIE COUNTY...

AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DERBY...OR 8
MILES SOUTHWEST OF HAMBURG...MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EDEN...ANGOLA...NORTH COLLINS AND DERBY.

THIS INCLUDES INTERSTATE 90 NEAR EXIT 57A.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4259 7892 4263 7905 4272 7899 4269 7887
TIME...MOT...LOC 2150Z 207DEG 8KT 4265 7897

WELCH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:14 PM EDTSpecial Weather StatementBUFChautauqua61 min
Jul 31, 2:21 PM EDTSpecial Weather StatementBUFChautauqua54 min
Jul 31, 2:51 PM EDTFlash Flood WarningBUFCattaraugus, Chautauqua4 hr
Jul 31, 3:15 PM EDTSpecial Weather StatementBUFLivingston, Ontario60 min
Jul 31, 4:06 PM EDTSpecial Weather StatementBUFChautauqua54 min
Jul 31, 4:15 PM EDTSpecial Weather StatementBUFOntario45 min
Jul 31, 4:55 PM EDTFlash Flood WarningBUFChautauqua3 hr

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.